Advertisement

loader

Talk

Advanced search

Aibu to wonder if this is what a nervous breakdown feels like?

(9 Posts)
inamomentdarling Mon 12-Jun-17 17:42:55

I have had panic attacks, and depression for about 10 years. Worse sometimes but on and off through all of it. I am not a dramatic person in real life, even if I'm trying to tell someone how bad things are I just come across as oddly happy and the way I act doesn't correspond at all with how I feel - I really have no idea how to change this.

About two years ago it got to the point where I was subconsciously (mainly when going to sleep) actually scratching my own arms and hands so much they were bleeding. My doctor gave me flouxitene, it was a huge help. I was still anxious sometimes but for he first time in 10 years I was able to actually do things like go out or just go to bed at a Normal time rather than hiding in bed shaking as soon as the kids had gone to bed.

My doctor suggested 3 months ago that I stop taking the flouxitene as I had been on it a while and was clearly coping well now. So fully stopped taking it 2 months ago.

I was totally fine until a week ago when I stared having panic attacks, feeing dizzy, my heart constantly racing. I don't feel able to face anything at all and I actually don't feel totally in control of things.

I went to my gp last week who sent me into hospital because my heart was racing - he totally refused to believe it was anxiety since I couldn't think of anything I was feeling anxious about.

I spent the night on the cardiac ward being monitored had ecgs etc which came back fine just fast. Saw the cardiologist who gave me tablets to slow my heart. So now I have those.

I feel totally terrible I just feel like crying , having loads of intrusive thoughts and just struggling to get through the day at all.

I actually don't know how much longer I I can cope with this!

I feel mentally and physically unwell - I am 99% sure that it is a mental health problem but my gp doesn't seem to believe it.

Is this what a mental breakdown actually feels like ?

My grandmother used to tell stories about my grandfather having a breakdown and I always thought it was an exagerrated panic attack .

I don't know what to do at all!

50ShadesOfEarlGrey Mon 12-Jun-17 17:55:47

I can't answer whether this is what a nervous breakdown feels like, I assume it would be a very individual experience, but I didn't want to read and run.
I do know that coming off of any drug can be very difficult, and the full withdrawal effects may take some time to kick in, I think, from what I have read, that you may have come off of the drug too quickly. It would seem (no doctor, so just guess work) that these symptoms may well be connected. I would go straight back to GP (see a different one if you think that would be better) and go through all the symptoms that you have listed above.
I hope someone else comes along that knows more about it than I do, by I'm hand holding meanwhile.

50ShadesOfEarlGrey Mon 12-Jun-17 18:08:11

This was the first thing that came up when I googled:-
You should avoid suddenly stopping this medicine, as suddenly stopping SSRIs can cause symptoms such as headache, nausea, pins and needles, tremor, difficulty sleeping, intense dreams, dizziness, agitation and anxiety. Withdrawal symptoms are temporary and are not due to addiction or dependence on the med.

This also looks like a good link
mentalhealthdaily.com/2014/04/15/prozac-fluoxetine-withdrawal-symptoms-duration/

inamomentdarling Tue 13-Jun-17 20:16:49

Thanks.
I did stop taking it kind of slowly. I was supposed to take it every other day for two weeks then stop. So not sure if thats too fast or not.

I seem to have survived another day without anything major happening so that's one thing.

50ShadesOfEarlGrey Tue 13-Jun-17 20:31:50

Did those links and info help to clarify anything for you? I think that your GP has told you to come off of it really quickly. I think it should take a couple of months to come off. I have friends who have literally been cutting a tablet into quarters and then some. I also have a couple of relatives who have been told that they will be on low dose anti depressants for ever, as they simply cannot cope without, and that way they don't have the swings of being fine followed by depressive episodes.

Really, I can't stress enough that you should go back and see a GP, tell them how you have been. They may be able to refer you to a specialist for this.

However, brilliant that you are though another day. Maybe you are coming out the other side of the withdrawal period? I do hope so. Fingers crossed.

Have you managed to get out and enjoy this fabulous weather? Also I don't know how budget allows but acupuncture is supposed to be really beneficial, it cleanses the system through quickly but gently.

inamomentdarling Tue 13-Jun-17 20:47:29

Thanks yes the links did help- it could be withdrawl. Which gives me a bit of hope.

I am a bit worried about going to the gp again I feel like I'm making a fuss over nothing especially if is withdrawal.

I find going to the gp extremely difficult . He just asks me over and over what's wrong and accuses me of hiding something (actual words- ")what are you hiding ?") I am seriously hiding nothing I have an extremely boring mainstream life.

I haven't been out, I am just really managing to do basic things.

ParmaViolets17 Tue 13-Jun-17 23:27:39

I'm sorry your GP is so unsympathetic and unhelpful. Second the PP who said to ask for another doctor - it could make a big difference. Coming off antidepressants takes time, and you need support to do it.

Is there someone else you could see at the same practice, or another surgery you could go to?

inamomentdarling Wed 14-Jun-17 10:49:32

I could see another doctor at the surgery . If I still feel this bad next week I will try I don't think it's really sustainable to go on like this much longer than that.!

DameDiazepamTheDramaQueen Wed 14-Jun-17 10:56:11

I felt just like that when I stopped taking Seroxat too quickly. It sounds like you stopped far too quickly especially if you were on it for a long time. I did it again over a period of months,6 at least iirc, shaving a bit off the tablet with a pill cutter each time.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now